Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 259, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2018, 6:41 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 19, 2018, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS54 KTSA 192341
SVRTSA
ARC047-131-200030-
/O.NEW.KTSA.SV.W.0259.180819T2341Z-180820T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
641 PM CDT SUN AUG 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in west central Arkansas...
East central Sebastian County in west central Arkansas...
* Until 730 PM CDT.
* At 640 PM CDT, a severe thunderstorm was located 3 miles northwest
of Echo, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Greenwood...
Branch... Washburn...
Burnville... Fort Chaffee...
Milltown... Peter Pender...
Crossroads... Witcherville...
Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for west central
Arkansas.
LAT...LON 3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3510 9416 3509 9416
3509 9419 3508 9420 3508 9422 3507 9423
3515 9432 3540 9396 3532 9387
TIME...MOT...LOC 2340Z 234DEG 26KT 3513 9419
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
681
WWUS54 KTSA 192354
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
654 PM CDT SUN AUG 19 2018
ARC047-131-200030-
/O.CON.KTSA.SV.W.0259.000000T0000Z-180820T0030Z/
Franklin AR-Sebastian AR-
654 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN FRANKLIN AND EAST CENTRAL SEBASTIAN COUNTIES...
At 654 PM CDT, a severe thunderstorm was located over Washburn,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Charleston... Greenwood...
Branch... Washburn...
Fort Chaffee... Milltown...
Peter Pender...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for west central
Arkansas.
LAT...LON 3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3516 9417 3523 9420 3540 9396
3532 9387
TIME...MOT...LOC 2354Z 234DEG 26KT 3519 9409
HAIL...1.00IN
WIND...60MPH
$$439
WWUS54 KTSA 200006
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
706 PM CDT SUN AUG 19 2018
ARC131-200015-
/O.CAN.KTSA.SV.W.0259.000000T0000Z-180820T0030Z/
Sebastian AR-
706 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEBASTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for west central
Arkansas.
LAT...LON 3532 9387 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3520 9405 3520 9406
3522 9408 3532 9408 3540 9396
TIME...MOT...LOC 0005Z 222DEG 23KT 3527 9402
$$
ARC047-200030-
/O.CON.KTSA.SV.W.0259.000000T0000Z-180820T0030Z/
Franklin AR-
706 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN FRANKLIN COUNTY...
At 705 PM CDT, a severe thunderstorm was located near Charleston,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Charleston... Branch...
Fort Chaffee... Peter Pender...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for west central
Arkansas.
LAT...LON 3532 9387 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3520 9405 3520 9406
3522 9408 3532 9408 3540 9396
TIME...MOT...LOC 0005Z 222DEG 23KT 3527 9402
HAIL...1.00IN
WIND...60MPH
$$
Lacy479
WWUS54 KTSA 200021
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
721 PM CDT SUN AUG 19 2018
ARC047-200031-
/O.EXP.KTSA.SV.W.0259.000000T0000Z-180820T0030Z/
Franklin AR-
721 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for west central
Arkansas.
LAT...LON 3532 9387 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3520 9405 3520 9406
3522 9408 3532 9408 3540 9396
TIME...MOT...LOC 0021Z 234DEG 26KT 3533 9391
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:20 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 19, 6:20 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 620 PM CDT Sun Aug 19 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and isolated thunderstorms will remain possible at NW AR sites through about 02z with significant reduction to vis with an thunderstorms. Period of MVFR ceilings appears likely by Monday morning across northeast OK and northwest AR, with improvement to low-end VFR in the afternoon. A few showers or thunderstorms will again be possible mainly over NW AR Monday afternoon, however coverage will be much more limited and impacts brief and localized. && .PREV DISCUSSION... /Issued 332 PM CDT Sun Aug 19 2018/ DISCUSSION... Forecast concerns are convective potential and severity mainly over the next 12 hours. Rain/storm chances toward the middle of the week are another item of mention. An anomalously strong upper trough for this time of year is shifting into the Plains this afternoon. A lead wave is shifting across OK/KS this afternoon, and its surface reflection is slowly deepening over south central KS. A cold front is developing to the southwest of the low across western OK. Ahead of the cold front, a low level convergent zone or wind shift is supporting a band of non severe showers and storms in the Tulsa area and points northeast. A pseudo-warm front was laid out east-west across NW AR back into NE OK ahead of the low level wind shift. CAM guidance is aggressive in developing the ongoing band of convection with time and is now suggesting a quick evolution from cellular convection to bowing line segments as it approaches or moves into NW AR. Given favorable shear profiles in the base of the upper trough, there is potential for supercells with a hail/wind and isolated tornado threat initially, evolving quickly into a potential qlcs event with short-lived tornadoes. The band of storms should shift quickly east of the region by 03Z. There will be some potential for showers and isolated storms as the main upper low slides across the Ozarks on Monday. However, the bulk of the stronger storm activity along a secondary and stronger cold front during the afternoon is expected to be well to the east and south of the forecast area. Models continue to suggest that there will be a window of shower and storm chances toward midweek in a zone of favorable warm advection in between the advancing upper ridge and departing upper trough to our east. Instability will be meager with the good moisture shunted well to our south and east, so this will probably not be a big deal. After being below normal this weekend into much of next week, a fairly quick warm up and dry out is expected to close out the week as mid level heights rise over the region. Mid level ridging is expected to persist thru next weekend and into the following week, suggesting that more typical summer time weather is not done yet folks. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 68 84 65 86 / 20 10 0 0 FSM 72 85 68 87 / 60 10 0 0 MLC 71 85 66 86 / 30 10 0 0 BVO 67 83 62 84 / 20 10 0 0 FYV 68 81 63 81 / 60 20 10 10 BYV 68 81 64 82 / 70 30 10 10 MKO 69 84 65 85 / 30 10 0 0 MIO 67 81 64 82 / 50 20 0 0 F10 69 85 65 86 / 20 10 0 0 HHW 73 89 68 90 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Aug 19, 5:04 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 PM CDT Sun Aug 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 PM CDT Sun Aug 19 2018 ...SEVERE WEATHER POSSIBLE THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Far northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly east of U.S. Highway 69. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly east of U.S. Highway 69. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A broken line of strong to severe thunderstorms has developed along an approaching frontal boundary across northeast Oklahoma. Storms may evolve into a strong to severe QLCS as the convective line continues to shift into northwest Arkansas early this evening. The main threat with these storms will be damaging downburst winds and a few brief tornadoes. The storms are expected to shift east of the area by mid evening with the severe threat diminishing. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into Monday across far eastern Oklahoma and northwest Arkansas. Additional thunderstorm chances will exist late Wednesday night and Thursday morning as an upper level disturbance moves across the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 19, 4:34 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CDT SUN AUG 19 2018
ARZ019-192200-
Crawford AR-
434 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY
UNTIL 500 PM CDT...
At 434 PM CDT, a strong thunderstorm was located over Short, moving
northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Cedarville... Mountainburg...
Natural Dam... Lee Creek...
Uniontown...
This includes Interstate 49 between mile markers 31 and 32.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3564 9416 3553 9446 3564 9448 3567 9448
3576 9430 3575 9429
TIME...MOT...LOC 2134Z 239DEG 28KT 3559 9450
LacySpecial weather statement, Aug 19, 4:46 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT SUN AUG 19 2018
ARZ010-019-020-192230-
Washington AR-Franklin AR-Crawford AR-
446 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...CRAWFORD
AND WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 446 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Westville to 3 miles northwest of Lee
Creek to 2 miles east of Short. Movement was east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Cedarville... Mountainburg...
Natural Dam... Farmington...
Prairie Grove... Elkins...
West Fork... Lincoln...
Mulberry... Greenland...
Dyer... Winslow...
Chester... Rudy...
Cincinnati... Devils Den State Park...
Brentwood... Lake Fort Smith...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 18 and 22.
Interstate 49 between mile markers 22 and 70.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas...and east central Oklahoma.
LAT...LON 3551 9406 3549 9445 3569 9447 3605 9454
3618 9410 3582 9396 3576 9396 3576 9394
TIME...MOT...LOC 2146Z 258DEG 28KT 3597 9450 3571 9439 3558 9445Local storm report, Aug 19, 5:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 4 SW MAZIE 36.07N 95.41W
08/19/2018 WAGONER OK TRAINED SPOTTER
SPOTTER REPORTED TORNADO SOUTHWEST OF MAZIE AND CAUSING
DAMAGE.
&&
JDSLocal storm report, Aug 19, 5:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 1 N MAZIE 36.12N 95.36W
08/19/2018 MAYES OK TRAINED SPOTTER
BARNS AND OUTBUILDINGS DAMAGED ALONG HIGHWAY 69 NEAR
MAZIE. LIKELY TORNADO DAMAGE. APPROXIMATE LOCATION.
&&
JDSLocal storm report, Aug 19, 5:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 SW CHOUTEAU 36.13N 95.41W
08/19/2018 MAYES OK FIRE DEPT/RESCUE
BARN DESTROYED, SEVERAL OTHER OUTBUILDINGS DAMAGED OR
DESTROYED. LOTS OF TREE DAMAGE. POSSIBLE TORNADO.
&&
JDSSpecial weather statement, Aug 19, 6:01 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
601 PM CDT SUN AUG 19 2018
ARZ020-192330-
Franklin AR-
601 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
630 PM CDT...
At 601 PM CDT, a strong thunderstorm was located 5 miles northwest of
Ozark, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Wiederkehr Village...
Cass... Jethro...
Barnes... Redding...
Watalula... Toney...
Turners Bend... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 24 and
39.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3555 9370 3542 9389 3550 9403 3552 9403
3553 9404 3577 9386 3577 9371 3576 9370
TIME...MOT...LOC 2301Z 218DEG 24KT 3552 9392
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:17 PM CDT | Tornado Warning | TSA | Washington | 29 min |
| Aug 19, 4:34 PM CDT | Special Weather Statement | TSA | Crawford | 26 min |
| Aug 19, 4:46 PM CDT | Special Weather Statement | TSA | Crawford, Washington | 44 min |
| Aug 19, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 51 min |
| Aug 19, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 49 min |
| Aug 19, 5:53 PM CDT | Tornado Warning | TSA | Madison | 37 min |
| Aug 19, 6:01 PM CDT | Special Weather Statement | TSA | Franklin | 29 min |
| Aug 19, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.